MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT KNEE COMPONENTS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT KNEE COMPONENTS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-022-35-3509
Medical Device Problem Codes Mechanical Problem (1384); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Failure of Implant (1924); Inflammation (1932); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Synovitis (2094); Arthrofibrosis (4885)
Date of Event 10/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via legal documentation the patient had a right knee replacement on (b)(6) 2021.Approximately 1 year after the initial procedure the patient had a right knee revision on (b)(6) 2022.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.Revision op report on 13 oct 2022 diagnosis: right knee failure from inflammatory response to nickel, mechanical alignment differing from native anatomic alignment limiting flexion and extension.At intra-operative inspection, the rind of scar tissue surrounding the implant was confirmed and complete synovectomy performed.The patient was removed to the recovery room in stable condition.
 
Additional Manufacturer Narrative
D10: concomitants: 6808699 02-020-11-0335 - truliant ps cem fem ps cem right sz 3.5 6866704 02-022-45-3535 - truliant tib fit tray cem sz 3.5f / 3.5t ab7316 13a2101 - cemex system fast genta 70g 6981243 200-02-35 - three peg patella 35mm s308739 521-78-31 - threaded pin size 2.6 collarless 2pk s308742 521-78-31 - threaded pin size 2.6 collarless 2pk pending investigation.
 
Additional Manufacturer Narrative
H3.Investigation results- the cause of the patient¿s range of motion, nickel allergy, and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.Metal sensitivity reactions or other allergic/histological reactions to implant materials and range of motion are mentioned in the ifu.These devices are used for treatment not diagnosis.There is no other information available.
 
Event or Problem Description
There were no markers for infection.The patient showed evidence of nickel allergy confirmed by ltt testing.Exactech components aligned at 5 degree ir, 3 deg anteriorly sloped tibial.Corrected to 9 deg dfa, 0 deg posterio tibial slope.The patella was in excellent condition, there was no loosening of the femoral component.Inspection of the femur showed fibrous tissue/synovium ingrowth between the cement and the metal implant.The patient was removed to the recovery room in stable condition.There is no mention of device malfunction or wear in the revision operative report.The patient was revised to competitor devices.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, d1/d4: suspect device unknown, d10: (b)(6) - 02-020-11-0335 - truliant ps cem fem ps cem right sz 3.5.(b)(6) - 02-022-35-3509 - truliant tib imp ps insert sz 3.5 9mm.(b)(6) - 02-022-45-3535 - truliant tib fit tray cem sz 3.5f / 3.5t.(b)(6) - 13a2101 - cemex system fast genta 70g.(b)(6) - 200-02-35 - three peg patella 35mm.(b)(6) - 521-78-31 - threaded pin size 2.6 collarless 2pk.(b)(6) - 521-78-31 - threaded pin size 2.6 collarless 2pk e1, g4/h4: suspect device unknown, h6: clinical code, medical device problem code, component code, type of investigation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT KNEE COMPONENTS
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
michael crader
MDR Report Key18463189
Report Number1038671-2024-00028
Device Sequence Number11538366
Product Code JWH
UDI-Device Identifier10885862304346
UDI-Public10885862304346
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02-022-35-3509
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer03/12/2024
10/29/2025
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date03/12/2024
10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexUnknown